Schedule of Events
9:00 am - 1:30 pm HST | 12:00 pm - 4:30 pm PST
The event allowed attendees an opportunity to hear from Hawai’i and California executives and share knowledge with panels on: freight partnerships, climate change, tourism, and transit/technology.
9:00 am - 9:35 am HST | 12:00 pm - 12:35 pm PST
Dara Wheeler, California Department of Transportation
The California Department of Transportation welcomes you to California and Hawai’i Transportation Symposium.
Overview and Partnership of Hawai’i Transportation System
Speaker: Ed Sniffen, Hawai’i State Department of Transportation
This session will provide an overview of Hawai’i’s Transportation System and why partnerships are so essential to a multimodal system.
10 Minute Break
Concurrent Sessions: A1 & A2
9:45 am - 11:00 am HST | 12:45 pm - 2:00 pm PST
Freight Partnerships for Economic Vitality
This session will focus on disaster relief supply chains, the Los Angeles Waterfront Redevelopment Plan, and the fresh flower industry in California.
Topic 1: Hawai'i Freight System
Speaker: Ku'uhaku Park, Matson Navigation
Topic 2: Disaster Relief Supply Chains
Speaker: Suwan Shen, University of Hawai’i at Manoa
Topic 3: LA Waterfront Redevelopment
Speaker: Sue Lai, Port of Los Angeles
Topic 4: Fresh Cut Flowers
Speaker: Camron King, Certified American Growers
Tourism Impacts on Infrastructure
This session will cover Lake Tahoe tourism impacts and solutions, Sustainable tourism in California State Parks, and Hawai’i’s new Destination Management Action Plans focusing on redefining tourism and improving infrastructure.
Topic 1: Lake Tahoe Tourism
Speaker: Devin Middlebrook, Tahoe Regional Planning Agency
Topic 2: California State Parks Systems
Speaker: Alexandra Stehl, California State Parks
Topic 3: Hawai'i Destination Action Plans
Speaker: John De Fries, Hawai’i Tourism Authority
30 Minute Break
Concurrent Sessions: B1 & B2
11:30 am - 12:45 pm HST | 2:30 pm - 3:45 pm PST
Emerging Transit Issues and Technology
This session will focus on emerging transit developments, and cybersecurity.
Topic 1: Cal-ITP Program
Speaker: Lilly Shoup, California Department of Transportation
Topic 2: Microtransit
Speaker: James Drake, Sacramento Regional Transit District
Topic 3: Cybersecurity
Speaker: Gen Tamura
Speaker: Giovanni Williams
Topic 4: Zero Emission Public Transit Vehicle Planning in Honolulu
Speaker: Roger Morton, City and County of Honolulu
Climate Change and Disaster Preparedness
This session will focus on climate change, wildfires, sea level rise, floods, and emergency responses from California and Hawai’i.
Topic 1: System Resilience in Climate Change Events
Speaker: Lisa Worthington, California Department of Transportation
Speaker: Frances Edwards, San José State University
Speaker: Fraser Shilling, University of California, Davis
Speaker: Karl Kim, University of Hawai’i at Manoa
10 Minute Break
12:55 pm - 1:30 pm HST | 3:55 pm - 4:30 pm PST
Speaker: Jeanie Ward-Waller, California Department of Transportation
Speaker: Lori Pepper, Innovative Mobility Solutions
Speaker: Marlon Flournoy, California Department of Transportation
Speaker: Amar Cid, California Department of Transportation
The California Department of Transportation will hold a question and answer session about their latest policy initiatives.